You are not currently logged in.
Access JSTOR through your library or other institution:
Jordan Normal Form Via Elementary Transformations
A. Bujosa, R. Criado and C. Vega
Vol. 40, No. 4 (Dec., 1998), pp. 947-956
Published by: Society for Industrial and Applied Mathematics
Stable URL: http://www.jstor.org/stable/2653043
Page Count: 10
Preview not available
This paper presents a method based on elementary transformations which may be applied to a matrix A, whose characteristic polynomial has been decomposed into linear factors, in order to obtain a nonsingular matrix P such that P-1 AP is in Jordan normal form. This method can be used in the classroom, among other problems, to directly solve a linear ODE with constant coefficients. We also present a symbolic Maple program implementing the method.
SIAM Review © 1998 Society for Industrial and Applied Mathematics